Skip to Main content Skip to Navigation
Journal articles

Analysis of the finite element heterogeneous multiscale method for nonmonotone elliptic homogenization problems

Abstract : An analysis of the finite element heterogeneous multiscale method for a class of quasilinear elliptic homogenization problems of nonmonotone type is proposed. We obtain optimal convergence results for dimension $d\leq 3$. Our results, which also take into account the microscale discretization, are valid for both simplicial and quadrilateral finite elements. Optimal a-priori error estimates are obtained for the $H^1$ and $L^2$ norms, error bounds similar as for linear elliptic problems are derived for the resonance error. Uniqueness of a numerical solution is proved. Moreover, the Newton method used to compute the solution is shown to converge. Numerical experiments confirm the theoretical convergence rates and illustrate the behavior of the numerical method for various nonlinear problems.
Document type :
Journal articles
Complete list of metadatas

Cited literature [36 references]  Display  Hide  Download

https://hal.archives-ouvertes.fr/hal-00746811
Contributor : Gilles Vilmart <>
Submitted on : Friday, February 22, 2013 - 10:20:26 PM
Last modification on : Thursday, January 7, 2021 - 4:39:25 PM
Long-term archiving on: : Sunday, April 2, 2017 - 4:38:40 AM

File

hmm_nonlin.pdf
Files produced by the author(s)

Identifiers

Citation

Assyr Abdulle, Gilles Vilmart. Analysis of the finite element heterogeneous multiscale method for nonmonotone elliptic homogenization problems. Mathematics of Computation, American Mathematical Society, 2014, 83 (286), pp.513-536. ⟨10.1090/S0025-5718-2013-02758-5⟩. ⟨hal-00746811v2⟩

Share

Metrics

Record views

648

Files downloads

341